Alert archive / Pennsylvania / Wind Advisories in 2006
Wind Advisory 8, NWS State College, PA
NWS State College, PA issued this wind advisory at Oct 28, 2006, 4:56 AM EDT for 33 counties in Pennsylvania. It took effect at Oct 28, 2006, 6:00 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2006, 4:56 AM EDT (08:56 UTC)
- In effect from
- Oct 28, 2006, 6:00 PM EDT
- Expired
- Oct 28, 2006, 8:56 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 670 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 280856 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 456 AM EDT SAT OCT 28 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-281700- /O.UPG.KCTP.HW.A.0002.061028T2200Z-061029T1500Z/ /O.NEW.KCTP.WI.Y.0008.061028T2200Z-061029T1900Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 456 AM EDT SAT OCT 28 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM EDT THIS EVENING TO 2 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM EDT THIS EVENING TO 2 PM EST SUNDAY. A STRENGTHENING STORM SYSTEM WILL TRACK FROM PENNSYLVANIA EARLY THIS MORNING...INTO SOUTHERN QUEBEC BY SUNDAY. STRONG AND GUSTY WEST WINDS WILL DEVELOP BEHIND THE SYSTEM BY THIS EVENING. WINDS WILL OCCASIONALLY GUST TO AROUND 50 MPH OVERNIGHT AND THROUGH A PORTION OF SUNDAY. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$
3 follow-up statements
000 WWUS71 KCTP 281446 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1046 AM EDT SAT OCT 28 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-282300- /O.CON.KCTP.WI.Y.0008.061028T2200Z-061029T1900Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1046 AM EDT SAT OCT 28 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM EDT THIS EVENING TO 2 PM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM EDT THIS EVENING TO 2 PM EST SUNDAY. A STRENGTHENING STORM SYSTEM WILL MOVE FROM WESTERN NEW YORK STATE INTO EASTERN CANADA BY THIS EVENING...AND A COLD FRONT WILL PUSH COMPLETELY THROUGH CENTRAL PA BY MID AFTERNOON. STRONG AND GUSTY WEST WINDS WILL DEVELOP BEHIND THE SYSTEM EARLY THIS EVENING. WINDS WILL OCCASIONALLY GUST TO AROUND 50 MPH OVERNIGHT AND THROUGH A PORTION OF SUNDAY. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE...BRING DOWN SMALL TREE LIMBS AND CAUSE A FEW POWER OUTAGES. $$ DANGELO
000 WWUS71 KCTP 281912 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 312 PM EDT SAT OCT 28 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-290315- /O.CON.KCTP.WI.Y.0008.061028T2200Z-061029T1900Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 312 PM EDT SAT OCT 28 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM EDT THIS EVENING TO 2 PM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM EDT THIS EVENING TO 2 PM EST SUNDAY. A STORM SYSTEM MOVING NORTHWARD AND AWAY FROM CENTRAL PA HAS PUSHED A COLD FRONT THROUGH THE REGION. THE WEST WINDS BEHIND THE COLD FRONT WILL INCREASE RAPIDLY THIS EVENING. WINDS WILL OCCASIONALLY GUST TO AROUND 45 OR 50 MPH THROUGH THE NIGHT AND INTO SUNDAY. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE...BRING DOWN SMALL TREE LIMBS AND CAUSE A FEW POWER OUTAGES. $$ DANGELO
000 WWUS71 KCTP 290056 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 856 PM EDT SAT OCT 28 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-290200- /O.CAN.KCTP.WI.Y.0008.000000T0000Z-061029T1900Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 856 PM EDT SAT OCT 28 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL CONTINUE OVERNIGHT...WHICH IS BELOW ADVISORY CRITERIA. THEREFORE... THE WIND ADVISORY HAS BEEN CANCELLED. $$ DEVOIR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Oct 28, 3:50 AM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Oct 28, 3:50 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 350 AM EDT SAT OCT 28 2006 .SHORT TERM /TODAY THROUGH MONDAY/... EARLY AM WATER VAPOR IMAGERY SHOWING UPPER LO OVR OHIO VALL BECOMING ABSORBED BY NORTHERN STREAM S/WV DIVING ACROSS WESTERN GRT LKS. OVR PA...HEAVIEST RAIN OVR LAST FEW HRS HAS BEEN OVR SOUTHERN TIER...WHERE MULTISENSOR ESTIMATES BTWN 1-1.5 INCHES SO FAR. EXPECT SE COUNTIES TO REMAIN IN LINE FOR THE HEAVIEST RAINFALL OVR THE NEXT SEVERAL HRS AS NOSE OF 60KT SOUTHERLY LL JET PUSHES ACROSS REGION. STILL APPEARS THUNDER IS POSSIBLE LATER THIS AM ACROSS SOUTHEAST PA ASSOCIATED WITH S/WV PASSAGE. LATEST 6 HR FFG ARND 4 INCHES ACROSS SE COUNTIES...SO NOT CONCERNED ABOUT SIGNIFICANT FLOODING. STEADIEST RAIN SHOULD END BY MIDDAY OVR EASTERN PA...AS FLOW BECOMES WESTERLY IN WAKE OF INTENSIFYING SFC LO. MODEL 850 WINDS BTWN 50-60KTS SUGGEST SFC GUST POTENTIAL IN THE 40-50KT RANGE BY THIS EVENING...THUS WILL ISSUE WIND ADVISORY FOR ENTIRE CWA FROM THIS EVENING UNTIL SUN AFTN. BEST POTENTIAL APPEARS TO BE OVR SW MTNS THIS EVENING BASED ON SOUNDING DATA. FURTHER EAST...MAY HAVE A TOUGHER TIME REACHING ADV CRITERIA. IN ADDITION TO THE WIND...THE NW MTNS WILL HAVE TO CONTEND WITH PERSISTENT LE/OROGRAPHIC RAIN/SNOW SHWRS AS DEEP MOISTURE WEST OF UPPER LO IS FORCED OVR THE ALLEGHENIES. SOUNDING DATA SUPPORTS A CHANGEOVER TO SNOW AS EARLY AS THIS EVENING OVR THE HIGHEST ELEVATIONS. HOWEVER...SFC TEMPS WILL BE LIMITING FACTOR TO SNOW ACCUMS. SREF 2M TEMPS SUGGEST READINGS DO NOT REACH 0C UNTIL ARND DAWN. HPC MAX ACCUMS OF ARND AN INCH OR SO OVR HIGHER ELEVATIONS OF WARREN/MCKEAN CO SEEM REASONABLE. WEST FLOW OVR LK ERIE SHOULD KEEP THE -SHSN GOING SUNDAY OVR THE N MTNS. NO ADDITIONAL ACCUMS LIKELY AS TEMPS RISE WELL INTO THE 30S. STRONG...GUSTY WINDS SHOULD RELAX BY LATE IN THE DAY AS POWERFUL SFC LO PULLS AWAY. FAIR AND MILDER CONDITIONS MONDAY AS SFC HI BUILDS TO OUR SOUTH. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... RAISED TEMPS A BIT ON TUES BASED ON 00Z MREF. 850 TEMPS ARND 10C COMBINED WITH PLENTY OF SUNSHINE SUGGEST SOME PLACES COULD EXCEED 70F. HAVE ALSO TRENDED BACK POPS DURING WED/THUR. MREF AND LATEST ECMWF SUGGEST CHC OF SHWRS WITH COLD FRNT TUES NITE...THEN DRY AND PROGRESSIVELY COOLER WX FOR SECOND HALF OF WEEK. EARLIER IDEA OF A TRAILING WAVE NOW SEEMS A LOW PROBABILITY. HAVE RETAINED LOW CHC POPS FOR CONSISTENCY AND COLLABORATION...BUT MIDWEEK NOW LOOKING DRY. && .AVIATION... SURFACE LOW MOVING ACROSS CENTRAL PA EARLY THIS MORNING BRINGING WIDESPREAD RAIN AND IFR/MVFR CONDITIONS. A FEW SPOTS ARE REPORTING MVFR AS A SMALL TONGUE OF SLIGHTLY DRIER AIR SLIPS IN FROM THE SW...BUT ALL TAF SITES WILL MOVE TOWARD IFR/LIFR CONDITIONS BY 12-18Z ON THE BACK SIDE OF THE SURFACE LOW AS CENTER OF UPPER LOW ARRIVES. CONDITIONS WILL GRADUALLY IMPROVE TONIGHT AS CIGS RISE TO NEAR 4000 FT. WINDS WILL BE SIGNIFICANT THROUGH THE FORECAST PERIOD. EARLY ON...SURFACE WINDS WILL BE FROM THE SE AT 10-20 KTS WITH WINDS AT 850 MB SE AT SPEEDS UP TO 55 KTS PRODUCING LLWS. AS WINDS TURN WESTERLY WITH PASSAGE OF LOW...SURFACE WINDS WILL INCREASE TO 20-30 KTS WITH GUSTS TO 50 KTS WHILE WINDS AT 850 MB BECOME W AT && .CTP WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR PAZ004>006-010>012-017>019-024>028-033>037- 041-042-045-046-049>053-056>059-063>066 FROM 6 PM SATURDAY TO 2 PM SUNDAY. && SHORT TERM...FITZGERALD LONG TERM...FITZGERALD AVIATION...RXR
Hazardous weather outlook, Oct 27, 5:19 AM EDT, 23 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 519 AM EDT FRI OCT 27 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-280930- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 519 AM EDT FRI OCT 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A STRENGTHENING STORM SYSTEM WILL TRACK UP THE EAST COAST TONIGHT...BRINGING A SOAKING RAIN TO PENNSYLVANIA. THE HEAVIEST RAIN WILL LIKELY FALL LATE TONIGHT AND EARLY SUNDAY...POSSIBLY CAUSING MINOR POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG WEST WIND WILL DEVELOP LATE SATURDAY THROUGH SUNDAY...AS A RAPIDLY STRENGTHENING LOW PRESSURE SYSTEM TRACKS TO OUR NORTH. WIND GUSTS TO AROUND 50 MPH ARE POSSIBLE SATURDAY AFTERNOON THROUGH SUNDAY. IN ADDITION...A FEW INCHES OF WET SNOW COULD ACCUMULATE LATE SATURDAY NIGHT THROUGH EARLY SUNDAY OVER THE HIGHEST ELEVATIONS OF THE NORTHWEST MOUNTAINS AND LAUREL HIGHLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Pennsylvania, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.